goodbye

It’s probably no surprise but I am saying farewell to the Myositis Colorado blog and Facebook page.

Thank you to all those who’ve read my words, commented on posts, and have helped spread the message of Myositis Awareness.

Mo will continue to update the online resources and lead the Colorado KIT Group. As for me, I am starting a new adventure. I am grateful for the time we’ve shared together and I wish you all health, happiness, and courage.

Love, Nicole.

taper-back writer

Apologies to The Beatles living and dead for my corny headline! Tapering has been on my mind this week.

I have been doing a slow taper down of Prednisone. After a few good weeks I am starting to feel a bit weaker again, particularly in my legs. My energy level has been good but I start to rapidly fade around 8 PM. My arms and legs have started to ache now and again. Thankfully the cuts have stopped occurring apart from some minor nose-bleeds. My appetite has returned in earnest which is another side effect of Prednisone. I will need to start watching my weight.

I wanted to start exercising this week, however I have been somewhat reluctant given how I am feeling. I did walk the ⅓ mile to Walgreens and back again to see where I am at. That knocked me out for the rest of the day. I don’t believe over-exercising will make my dermatomyositis worse or muscles weaker. I may suffer a day or two as a result.

Although I am only tapering 5 mg a week on Prednisone, I am starting to question if I should hold steady for a few weeks. Even when I was on 60 mg of Prednisone for a few weeks I had good and bad days, so there probably is no correlation between my tapering and how I feel.

Next week is going to be a busy week. I see my Rheumatologist on Monday. I get my monthly CPK blood draw on Wednesday. After 6 months on disability, I start back at work on Thursday. While physically I am nowhere near where I wanted to be returning to work, my mind has been a lot sharper of late. I will have to watch my stress levels. As I mentioned before if my CPKs start to rise again I will probably be doing more Rituxan, which means taking the odd day off for infusions.